Hail, Trego
- When
- August 7, 5:05 PM CST
- Where
- Trego County, 5 mi S of Wakeeney
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.950, -99.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 7, 2:08 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT MON AUG 7 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE WILL BE POPS TONIGHT WITH FRONTAL BOUNDARY IN THE AREA. TOWERING CUMULUS HAVE DEVELOPED FAIRLY RAPIDLY THIS AFTERNOON FROM NEAR DODGE CITY WEST TO THE COLORADO BORDER IN A WEAKLY CAPPED ENVIRONMENT. SURFACE FRONT HAS LIFTED NORTH A LITTLE AND STRETCHES FROM NEAR TRIBUNE TO JETMORE TO JUST NORTH OF GREAT BEND AS OF THIS WRITING. THE WRF BREAKS OUT THE MORE WIDESPREAD ACTIVITY ALONG AND NORTH OF THE FRONT...ESPECIALLY AROUND 00Z WHEN THE LLJ STARTS TO KICK IN. A BIG RAIN EVENT LOOKS TO BE IN STORE FOR FAR NORTHERN KS/SOUTHERN NEBRASKA TONIGHT NORTH OF THE FRONT WITH THE LOW LEVEL WAA COMBINING WITH A WEAK WAVE OVER NORTHEAST CO MOVES EAST ACROSS THAT AREA OVERNIGHT. AS FOR POPS IN MY CWA WILL HAVE A GRADIENT FROM NORTH TO SOUTH WITH 50S IN THE NORTH AND 20S IN THE SOUTHEAST...KEEPING THE IDEA OF THE PREVIOUS FCST IN TACT. CHANCE OF SEVERE WILL BE HIGHEST IN THE NORTH WHERE THE BETTER MOISTURE IS. STORMS WILL STILL BE PULSE IN NATURE WITH LITTLE FLOW ALOFT TO KEEP THEM ORGANIZED. THE WRF/GFS KEEP A RESIDUAL BOUNDARY OVER MY NORTHERN ZONES...POSSIBLY OUTFLOW FROM PREVIOUS NIGHTS CONVECTION. WE WILL BE DRIER IN THE MID LEVELS AND THE CAP WILL BE STRONGER TOMORROW SO WILL KEEP POPS ALONG THE BOUNDARY BUT WILL ONLY GO WITH A SLGT CHC. WILL KEEP THE DRY FORECAST WE HAD GOING FOR WEDNESDAY WITH UPPER RIDGING SETTING IN OVER THE SOUTH CENTRAL PLAINS. FOR TEMPS HIGHS AROUND OR ABOVE 100 DEGREES LOOK REASONABLE WITH THE HOTTER DAY BEING WEDNESDAY BASED ON PROGGED 850MB TEMPS. THE WRF SUGGESTS IT COULD BE AS HIGH AS 105 BUT HAVE SETTLED WITH THE MORE CONSERVATIVE GFS/UKMET. DAYS 3-7... FORECAST CHALLENGES FOR THIS EXTENDED PERIOD ARE TIMING OF NORTHERN BRANCH SHORTWAVE TROUGHS AND ATTENDANT COOL FRONTS WITH THUNDER. MODELS IN GOOD AGREEMENT WITH A SHORTWAVE AND COOL FRONT ON THURSDAY SO HAVE UPPED POPS SLIGHTLY AND BROUGHT THEM SOUTH. THEN GOOD CONTINUITY IN EC AND GFS WITH ANOTHER MORE POTENT WAVE SUNDAY SO WENT AHEAD AND INSERTED 30 POP ON SUNDAY INTO SUNDAY NIGHT. ALSO COULD BE A LITTLE COOLER IN DAYTIME HIGHS FROM WHAT WAS GOING SO TRENDED DOWNWARD A FEW NOTCHES IN TEMPS WITH COOLER 850MB TEMPS FORECAST AND SOUTHEAST SURFACE FLOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 99 72 102 / 30 10 10 0 GCK 69 99 71 100 / 30 20 20 10 EHA 66 98 68 98 / 30 20 20 0 LBL 69 99 71 99 / 20 10 10 0 HYS 71 97 72 101 / 50 20 20 10 P28 74 100 75 103 / 20 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/06 LACY/KRUSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 419 AM CDT MON AUG 7 2006 KSZ030-031-043>046-061>065-080930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- 419 AM CDT MON AUG 7 2006 /319 AM MDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON HEAT TODAY. ALTHOUGH THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS VERY LOW...THERE MAY BE AN ISOLATED OCCURRENCE WHERE A STORM COULD PRODUCE 50 TO 60 MPH WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE AN ISSUE IN STRONGER STORMS BUT FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ066-074>081-084>090-080930- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 419 AM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Dodge City radar (KDDC), 132 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528536.